Alert archive / Indiana / Flash Flood Warnings in 2004
Flash Flood Warning 20, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 16, 2004, 9:48 AM EST for Marion County, Indiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 9:48 AM EST (14:48 UTC)
- Expired
- Jun 16, 2004, 10:45 AM EST
- In force
- 57 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Marion County, IN
The radar
The Indianapolis radar (KIND), 12 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIND 161449 FFWIND INC097-161645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 948 AM EST WED JUN 16 2004 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF INDIANAPOLIS * UNTIL 1145 AM EST * AT 947 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR INDIANAPOLIS...OR ABOUT 3 MILES NORTHEAST OF INDIANAPOLIS...MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYNNEDALE...WILLIAMS CREEK...WARREN PARK...SPRING HILL... SPEEDWAY...NORTH CROWS NEST...MERIDIAN HILLS...LAWRENCE...CROWS NEST...ROCKY RIPPLE...CLERMONT...CASTLETON AND BEECH GROVE. ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE IN THE WARNED AREA THROUGH 1145 AM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3971 8632 3969 8597 3992 8598 3992 8632 $$ CO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:20 AM EST, 6 hours 28 minutes earlier.
Area forecast discussion, Jun 16, 3:20 AM EST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 AM EST THU JUN 16 2004 .DISCUSSION...WHETHER TO CONTINUE FLOOD WATCH AND TIMING CHANCES OF THUNDERSTORMS CONTINUE TO BE MAIN PROBLEM OF THE DAY. WITH ONE HOUR FLASH FLOOD GUIDANCE LITTLE MORE THAN A HALF INCH SEE NO REASON TO DROP WATCH EVEN THOUGH MODELS ARE SOMEWHAT DRIER THIS RUN. THUNDERSTORMS HAVE TEMPORARILY EXITED OUR CWA...BUT SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN AND CENTRAL ILLINOIS. MODELS INDICATE SOME DRYING OVER AT LEAST OUR NW ZONES TODAY AS WEAK MID LEVEL TROUGH OVER GREAT LAKES MOVES TO THE NORTHEAST. WEAK H5 VORT LOBE CONTINUES OVER SOUTHERN INDIANA TODAY SO WILL KEEP POPS IN LIKELY CATEGORY THERE BY THIS AFTERNOON AS DAYTIME HEATING WILL ALSO HELP TO INCREASE THUNDERSTORMS. MODELS BRING WEAK CD FRONT ACROSS OUR REGION TONIGHT. MESOETA SHOWS CONVECTION THIS EVENING ESPECIALLY NORTH AND EAST WHILE OTHER MODELS DRY TONIGHT. WILL TREND TOWARDS MESOETA GIVEN ITS BETTER TRACK RECORD IN SHORT TERM. AFTER TONIGHT TIMING OF THUNDERSTORMS BECOME MORE IFFY AS THERE IS SOME DISAGREEMENT BETWEEN MODELS. MODELS STALL WEAK FRONT OVER SOUTHERN INDIANA WHILE ANOTHER STRONGER COLD FRONT MOVES OUR WAY BY SATURDAY. WILL LEAN TOWARDS ETA SCENARIO WHICH IS SLOWER WITH 2ND COLD FRONT. FOR NOW WILL KEEP CHANCE OF THUNDERSTORMS SOUTHERN 2/3 OF OUR AREA SATURDAY AND DRY SUNDAY AS HIGH PRESSURE BUILDS IN. NEW GFS AND MRF ARE ABOUT 10 DEGREES COOLER THAN WHAT THEY INDICATED YESTERDAY FOR THE WEEKEND AND EARLY NEXT WEEK. I AM SURE IF IT WILL BE THAT COOL...BUT WILL TREND A LITTLE IN THAT DIRECTION. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TODAY ENTIRE CWA. && JEH
Hazardous weather outlook, Jun 16, 9:27 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 927 AM EST WED JUN 16 2004 INZ060>065-067>072-171100- BARTHOLOMEW-BROWN-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS-KNOX- LAWRENCE-MARTIN-MONROE-SULLIVAN- 927 AM EST WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL DRIFT NORTH ACROSS THE AREA TODAY. THIS FRONT WILL CAUSE WIDESPREAD MODERATE TO HEAVY RAINS AND MINOR FLOODING THIS MORNING...MAINLY NORTH OF INTERSTATE 70 AND INTO THIS AFTERNOON. MEANWHILE, BY MID AFTERNOON...MAINLY AFTER 1 PM...SCATTERED THUNDERSTORMS WILL DEVELOP SOUTH OF THIS FRONT. IT IS POSSIBLE THAT A FEW OF THE STORMS COULD BECOME SEVERE. ANY SEVERE STORMS WOULD BE CAPABLE OF PRODUCING SMALL TORNADOES AND DIME SIZE HAIL. THE THREAT AREA FOR SEVERE WEATHER APPEARS TO BE SOUTH OF INTERSTATE 70 LATER TODAY. HOWEVER, REMEMBER THAT ANY ADDITIONAL STORMS WILL ALSO PRODUCE HEAVY RAINS. FLOODING WILL REMAIN THE GREATEST DANGER TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL OCCUR ON THURSDAY AND THERE IS A SLIGHT RISK OF SEVERE WEATHER THURSDAY. DRY WEATHER WILL BE THE RULE FRIDAY. THEN THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY AND SUNDAY AND DRY WEATHER MONDAY AND TUESDAY. FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS. SEE THE LATEST RIVER FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 70. ANY SEVERE THREAT WOULD DIMINISH BEFORE MIDNIGHT TONIGHT. HOWEVER, THE DANGER FROM FLOODING WILL PERSIST TONIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND CO
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:37 PM EST | Flash Flood Warning | IND | Jackson | 113 min |
| Jun 16, 10:51 AM EST | Flash Flood Warning | IND | Parke | 54 min |
| Jun 16, 11:34 AM EST | Flash Flood Warning | IND | Johnson, Morgan | 3 hr |
| Jun 16, 11:45 AM EST | Flash Flood Warning | IND | Marion | 2 hr |
| Jun 16, 11:58 AM EST | Flash Flood Warning | IND | Hancock, Shelby | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.